MAUDE Adverse Event Report: COVIDIEN LLC XPS BLADE; BUR, EAR, NOSE AND THROAT

COVIDIEN LLC XPS BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882905HRE
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were 2 devices used in the surgery and we're submitting 2 mdrs for the same event list of products involved: blade,silver bullet,2.9mm,m4 rotat,w/irr lot no.221527812 blade,silver bullet,2.9mm,m4 rotat,w/irr lot no.221527812.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported by a health care professional that a silver bullet blade was used to trim the sinus turbinate and the piece inside the blade broke off.They replaced with another blade with the same lot number and it broke as well.An x ray was done as protocol at the end of the case to make sure nothing was in the nose; it was confirmed that nothing remained in the nose.The procedure was completed with backup product(s) with 30mins delay.There was no patient impact.Upon follow up it was reported that x-ray was done specifically to check for fragments.The part of the blade that broke was distal tip.There were fragments detached from the broken blade that fell into the patient.The anesthesia had to delay waking the patient up so an x-ray could be performed to make sure no fragments remained in the sinuses.

Brand Name
XPS BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
MDR Report Key11913137
Report Number9612501-2021-00873
Device Sequence Number19160096
Product Code EQJ
UDI-Device Identifier00763000036782
UDI-Public00763000036782
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model Number1882905HRE
Device Catalogue Number1882905HRE
Device Lot Number0221527812
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2021
Initial Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight77